Alert archive / California / Wind Advisories in 2017
Wind Advisory 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 26, 2017, 12:51 PM PST for Imperial County, San Bernardino County, California. It took effect at Nov 27, 2017, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 12:51 PM PST (20:51 UTC)
- In effect from
- Nov 27, 2017, 4:00 AM PST
- Expired
- Nov 27, 2017, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 164 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2761 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS75 KPSR 262051 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 151 PM MST Sun Nov 26 2017 CAZ560-562-271200- /O.NEW.KPSR.WI.Y.0026.171127T1200Z-171128T0000Z/ Joshua Tree NP West-Imperial County Southwest- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Mountain Spring 1251 PM PST Sun Nov 26 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 4 AM to 4 PM PST Monday. * AFFECTED AREA...The mountain passes of southwestern Imperial County and the higher elevations of Joshua Tree National Park. * TIMING...Early Monday morning through late Monday afternoon. * WINDS...Sustained winds of 25 to 30 with gusts up to 40 to 45 mph. * IMPACTS...Windy conditions will result in hazardous driving conditions, particularly for those driving through the mountainous portions of I-8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
243 WWUS75 KPSR 270254 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 754 PM MST Sun Nov 26 2017 CAZ560-562-271400- /O.CON.KPSR.WI.Y.0026.171127T1200Z-171128T0000Z/ Joshua Tree NP West-Imperial County Southwest- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Mountain Spring 654 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... * AFFECTED AREA...The mountain passes of southwestern Imperial County and the higher elevations of Joshua Tree National Park. * TIMING...Monday morning through late Monday afternoon. * WINDS...Sustained winds of 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Windy conditions will result in hazardous driving conditions, particularly for those driving through the mountainous portions of I-8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
631 WWUS75 KPSR 270945 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 245 AM MST Mon Nov 27 2017 CAZ560-562-272145- /O.CON.KPSR.WI.Y.0026.171127T1200Z-171128T0000Z/ Joshua Tree NP West-Imperial County Southwest- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Mountain Spring 145 AM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * AFFECTED AREA...The mountain passes of southwestern Imperial County and the higher elevations of Joshua Tree National Park. * TIMING...Monday morning through late Monday afternoon. * WINDS...Sustained winds of 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Windy conditions will result in hazardous driving conditions, particularly for those driving through the mountainous portions of I-8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
136 WWUS75 KPSR 271558 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 858 AM MST Mon Nov 27 2017 CAZ560-562-280000- /O.CON.KPSR.WI.Y.0026.000000T0000Z-171128T0000Z/ Joshua Tree NP West-Imperial County Southwest- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Mountain Spring 758 AM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * AFFECTED AREA...The mountain passes of southwestern Imperial County and the higher elevations of Joshua Tree National Park. * TIMING...Now through late this afternoon. * WINDS...Sustained winds of 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Windy conditions will result in hazardous driving conditions, particularly for those driving through the mountainous portions of I-8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:34 AM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Nov 26, 8:34 AM PST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 934 AM MST Sun Nov 26 2017 .SYNOPSIS... Dry weather and unseasonably warm temperatures will persist today with near record highs. A low pressure system will affect the region early this week bringing breezy to windy conditions on Monday, and a substantial cool down by Tuesday. However, temperatures will remain slightly above normal for the remainder of the week. A stronger low pressure system will result in increasing moisture and precipitation chances across the region by next weekend. && .DISCUSSION... Latest streamline analysis clearly depicts the anticyclonic flow across the Desert Southwest. Morning sounding from Tucson registered temperatures just above the 90th percentile. Latest multi-model median indicates slightly warmer values for the Phoenix area and the forecast was consequently adjusted to 88 deg for KPHX, which would tie the daily record set in 1950. && .PREVIOUS DISCUSSION... An upper ridge remains firmly entrenched over the Southwest, but the leading edge of richer moisture aloft (as denoted by increasing cloud cover) is approaching northern Arizona. Regardless, the near-record midlevel heights and temperatures that have been observed in the sounding data the past couple days will continue for one more day, resulting in temperatures 10-15 degrees above normal and highs in the upper 80s across most lower desert locations. The first in a series of northern-stream systems, located off the California coast this morning, will quickly advance eastward over the next 48 hours. While passing to the north, the primary effect on our area will be strengthening westerly winds as a cold front moves through the area Monday. The strongest winds will likely exist over southeast California, including JTNP, with a few zones perhaps approaching marginal wind advisory criteria, but the tightest pressure gradient will exist across the northern half of Arizona and southern Nevada. Temperatures on Tuesday will be about 10 degrees cooler than what is forecast for today, but still slightly above- normal. Precipitation chances look minimal given the trajectory of the system and lack of moisture advection preceding it. A lull in the weather pattern will occur through late in the work week as transient shortwave ridging rebuilds across the Southwest. With another northern stream system passing across the northern Rockies on Wednesday, midlevel heights will remain relatively suppressed, meaning temperatures will struggle to get out of the 70s throughout the week. The well-advertised change to the large- scale pattern continues to be depicted in deterministic and ensemble guidance into the weekend, though the exact evolution leading into this period is still uncertain. The development of a closed low off the southern California and northern Baja California coast, resulting from a sheared vort max associated with the afomentioned mid-week northern Rockies system, now appears likely to develop by Thursday. As significant amplification of the northern stream trough occurs along the west coast, precipitation chances should increase accordingly late Friday night into Saturday, and persist throughout the weekend. Again, the pattern evolution is still somewhat muddy, but one potential solution develops a large quasi-stationary closed low across central California into southern Nevada, placing most of southeast California and Arizona in a favorable persistent area of upper diffluence. While precipitable water values are not forecast to be excessively high, multiple days of precipitation chances, along with thick clouds and cooler temperatures, still look possible. Bottom line is that a period of wetter weather appears to finally be in the cards for the Southwest. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL; and Southeast California/Southwest Arizona including KIPL and KBLH: No aviation impacts through early Monday morning under almost entirely clear skies. Sfc winds will remain extremely weak, and widespread and extended periods of calm conditons will be common. Typical diurnal wind shifts will be more subtle given the very light winds speeds. A return of a more active weather pattern through the Southwest will begin after sunrise Monday with the introduction of stronger gusty winds, potential for turbulence, and increasing cloud coverage for the region. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Tuesday through Saturday: A more active weather pattern will finally start to affect the region during the week. First, cooler conditions will move in behind an exiting low pressure system early Tuesday. Temperatures will still remain above seasonal normals through the week, but will be noticeably cooler than this past week. Dry air should persist through Friday before a series of weather systems are likely to affect the region bringing decent rain chances and much cooler conditions. Winds will overall be on the light side during the period while humidities remain low through Friday before getting a boost starting Saturday. && .CLIMATE... Record highs for selected dates through the weekend: Date Phoenix Yuma ---- ------- ---- Nov 26 88 in 1950 87 in 1950 Nov 27 87 in 2014 88 in 1950 Most days of 80+ during November in Phoenix: 24 in 1949. Currently: 21 through November 25th. Most days of 80+ during November in Yuma: 24 in 1954, 1950, & 1949. Currently: 21 through November 25th. Latest 90+ day in Phoenix: Nov 15 (1999) Latest 90+ day in Yuma: Nov 25 (1950) && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Hirsch PREVIOUS DISCUSSION...Rogers AVIATION...MO/Kuhlman FIRE WEATHER...Kuhlman CLIMATE...Rogers/MO/Iniguez/Hirsch/Percha
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.